MAUDE Adverse Event Report: COOK INC AMPLATZ ULTRA STIFF PTFE FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC AMPLATZ ULTRA STIFF PTFE FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a pcnl (percutaneous nephrolithotomy) procedure, it was reported that an amplatz ultra stiff ptfe fixed core wire guide had broken while within the patient.The physician was able to successfully remove the wire guide without difficulty.He then used another wire guide to successfully complete the procedure without any delay.The patient did not require any additional procedures due to this occurrence nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the documents, complaint history, device history record, quality control, and visual inspection was conducted during the investigation of the returned product.One used device was returned for investigation.The wire guide was found elongated.A pull test was performed for breakage at level i inspection.There is no evidence to suggest the product was not manufactured to current specifications.There is no evidence to suggest all items in the lot or similar devices in the field are nonconforming or defective.There is no evidence the product was damaged upon opening.Review of device history record shows no nonconforming events which could contribute to this failure mode.Instruction for use (ifu) states, ¿use caution not to force or over manipulate the wire guide when gaining access.¿ there is no information regarding any patient anatomical characteristics that may have led to a broken wire guide.There is no information regarding any angulation required or any resistance encountered during the procedure.Based upon the information provided and the characteristics displayed, root cause cannot be definitively confirmed.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
AMPLATZ ULTRA STIFF PTFE FIXED CORE WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6452982
Report Number1820334-2017-00631
Device Sequence Number19176976
Product Code OCY
UDI-Device Identifier00827002535671
UDI-Public(01)00827002535671(17)190801(10)7116757
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAUS-038145
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;